MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE
Model Number PDPB740D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hernia (2240); Unspecified Tissue Injury (4559)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).(b)(4).Device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the suture break during the procedure (intra-op)? did the suture break post op? if yes, how many days post op? was there any precipitating stress factor for the suture breakage? please describe any medical/surgical intervention required for this suture event including dates and results.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what tissue was being approximated/ sutured? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? how was the suture originally tied (multiple knots, square knot, etc.)? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors of the suture breakage? what is the patient's current status? lot number? this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name: irgacare®.Active ingredient(s): triclosan.Dosage form ¿ suture/solid/parenteral.Strength: = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.When the levator ani muscle was sutured with the product, the suture broke and then the tissue ruptured, leading the patient getting a hernia.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4), date sent to the fda: 6/22/2022.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: requested the following information via pcp.Was there any medical or surgical intervention performed? any update to the patient's current condition? additional information was requested, and the following was obtained: did the suture break during the procedure (intra-op)? =>post op.Did the suture break post op? if yes, how many days post op?=>yes.Dr said the suture break 4-6 weeks post op (or 8 weeks post op).Was there any precipitating stress factor for the suture breakage?=>unknown please describe any medical/surgical intervention required for this suture event including dates and results.=>now sales rep is checking it.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure=>unknown.Date and name of index surgical procedure?=>miles' operation.The diagnosis and indication for the index surgical procedure?=>unknown.What tissue was being approximated/ sutured?=>levator ani muscle.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)?=>it's according to miles' procedure.What was the tissue condition (normal, thin, calcified, fragile, diseased)?=>unknown.How was the suture placed (interrupted or continuous)?=>unknown did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?=>unknown.How was the suture originally tied (multiple knots, square knot, etc.)?=>unknown.What symptoms did the patient experience following the index surgical procedure? onset date?=>patient got a hernia.Other relevant patient history/concomitant medications?=>unknown what is the physician¿s opinion as to the etiology of or contributing factors of the suture breakage?=>unknown.What is the patient's current status?=>the patient is almost no problem.Lot number?=>unknown this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare active ingredient(s)- triclosan dosage form - suture/solid/parenteral strength - = 2360 g /m.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).H6.Component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but was unavailable: "was there any medical or surgical intervention performed? unknown.Any update to the patient's current condition? unknown.No further information will be provided.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 2360 g/m.

Brand Name
PDS+ VIO 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14415249
Report Number2210968-2022-03752
Device Sequence Number5451790
Product Code NEW
UDI-Device Identifier10705031218840
UDI-Public10705031218840
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDPB740D
Device Catalogue NumberPDPB740D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer04/22/2022
06/24/2022
07/01/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date06/22/2022
06/24/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown